MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 15MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 15MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SZAS30150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject stent was being advanced inside the microcatheter when the entire microcatheter collapsed into the carotid artery causing the subject stent to slip further into the microcatheter.Once the catheter and stent were removed from the patient¿s anatomy, the stent could not be re-sheathed and the stent was prematurely deployed inside the microcatheter.No patient consequences were reported due to this event.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the stent was noted to be deployed in the hub of the microcatheter.No anomalies were noted to the microcatheter.During functional testing, the microcatheter was unable to be flushed, the sent was difficult to remove from the hub and the proximal end of the stent was damage during removal.In case of this complaint, the additional information indicated that the patient¿s anatomy was tortuous and there was solidified blood within the microcatheter which may have causes or contributed to the reported event.It is probable that the initial movement of the microcatheter to cause the unexpected movement of the stent and also it is probable that the blood noted in the microcatheter may have caused or contributed to the difficult to re-sheath the stent and the premature deployment of the sheath in the hub of the microcatheter; therefore, an assignable cause of procedural factors was assigned to the as reported event stent deployed prematurely during use, as this issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the direction for use (dfu) but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS STENT SYSTEM 3.0 X 15MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8737474
Report Number3008881809-2019-00183
Device Sequence Number16787232
Product Code NJE
UDI-Device Identifier07613252656142
UDI-Public07613252656142
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Catalogue NumberM003SZAS30150
Device Lot Number21083980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age68 YR